Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 1, 2007, 12:09 PM MDT for Fremont County, Sublette County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2007, 12:09 PM MDT (18:09 UTC)
- Expired
- Oct 1, 2007, 5:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 011809 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1209 PM MDT MON OCT 1 2007 WYZ015-018-012300- /O.NEW.KRIW.HW.W.0008.071001T1809Z-071001T2300Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1209 PM MDT MON OCT 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. STRONG SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS AFTERNOON. WIND GUSTS OVER 70 MPH WILL LIKELY OCCUR OVER THE EXPOSED RIDGES WEST AND SOUTHWEST OF LANDER. HIGHER WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH WILL OCCUR ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS ABOVE 8000 FEET. MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
3 follow-up statements
000 WWUS75 KRIW 011902 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 102 PM MDT MON OCT 1 2007 WYZ015-018-012300- /O.CON.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 102 PM MDT MON OCT 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. A GUST OF 73 MPH WAS REPORTED AT 1206 PM AT THE LANDER AIRPORT. STRONG SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE ALONG THE LANDER FOOTHILLS THIS AFTERNOON. WIND GUSTS OVER 70 MPH WILL LIKELY OCCUR OVER THE EXPOSED RIDGES WEST AND SOUTHWEST OF LANDER. HIGHER WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS OVER 70 MPH WILL OCCUR ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS ABOVE 8000 FEET. MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 012124 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT MON OCT 1 2007 WYZ015-018-012300- /O.CON.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 324 PM MDT MON OCT 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. A GUST OF 74 MPH WAS REPORTED AT 137 PM AT THE LANDER AIRPORT. WINDS AT 3 PM MDT WERE STILL SUSTAINED NEAR 40 MPH GUSTING OVER 50 MPH. STRONG WIND GUSTS OVER 60 MPH WILL STILL BE POSSIBLE THROUGH 5 PM. THESE STRONG WINDS WILL DIMINISH AFTER 5 PM...BUT CONDITIONS WILL REMAIN WINDY WITH WEST WIND AT 20 TO 30 MPH GUSTING TO 40 MPH AHEAD OF AN APPROACHING STRONG COLD FRONT EARLY THIS EVENING. MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. $$
000 WWUS75 KRIW 012258 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MDT MON OCT 1 2007 WYZ015-018-020000- /O.EXP.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/ WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 458 PM MDT MON OCT 1 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. STRONG WIND SPEEDS HAVE DECREASED OVER THE WARNED AREA. A SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS EVENING IN THE LANDER FOOTHILLS. IN THE EAST WIND RIVER MOUNTAINS...A SOUTHWEST WIND OF 25 TO 35 MPH WILL OCCUR WITH GUSTS TO 50 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 1, 9:35 AM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 1, 9:35 AM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 935 AM MDT MON OCT 1 2007 UPDATE...ADDED FIRE WEATHER ZONE 289 TO RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITIES. TREND OF SLOWING TROUGH DOWN CONTINUES WITH DELAY/DECREASE IN PRECIPITATION ACROSS THE WEST THIS AFTERNOON. .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SURFACE LOW PRESSURE CURRENTLY DEEPENING OVER SOUTHEAST MONTANA EARLY THIS MORNING AS THE ASSOCIATED UPPER LEVEL TROUGH MOVES INTO NORTHWEST OREGON. WINDY AND WARM CONDITIONS EXPECTED FOR MOST AREAS IN WESTERN AND CENTRAL WYOMING TODAY AHEAD OF THE APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT. DECIDED TO CANCEL THE HIGH WIND WATCH FOR THE WIND RIVER MOUNTAINS GIVEN THE LATEST DATA SHOWING THE CRITICAL LAYER NEAR MOUNTAIN TOP LEVEL TO BE SHORT LIVED AS COLD AIR ADVECTION BEGINS LATER THIS MORNING. LOCAL WIND GUSTS APPROACHING 45-50 KTS ARE STILL POSSIBLE ALONG EXPOSED RIDGES BUT THE WINDS ARE NOT EXPECTED TO BE FORCED DOWN THE LEE- SIDE GIVEN THE NEAR ISOTHERMAL CONDITIONS AT 700MB...BECOMING MORE UNSTABLE THROUGH THE AFTERNOON. GIVEN LOW RH VALUES OBSERVED THIS AFTERNOON AND THE EXPECTED STRONG WINDS...ISSUED A RED FLAG WARNING FOR JOHNSON AND NATRONA COUNTIES FOR THIS AFTERNOON. MINIMUM RH VALUES ARE MARGINAL IN NATRONA COUNTY BUT WITH SUSTAINED WINDS APPROACHING 25 KTS IN A LARGE PORTION OF THE COUNTY AND GUSTS NEAR 40 KTS POSSIBLE...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THROUGH THE LATE AFTERNOON. LATEST MODEL DATA SOMEWHAT SLOWER WITH THE PASSAGE OF THE COLD FRONT AND THE ONSET OF SHOWERS TODAY. COLD FRONT WILL MOVE THROUGH FAR WESTERN AREAS THIS AFTERNOON FROM YELLOWSTONE PARK SOUTHWARD THROUGH THE SALT RIVER MOUNTAINS DURING THE AFTERNOON. H7 TEMPS PROGGED TO DECREASE TO NEAR -5C...SO SNOW LEVELS WILL DROP TO ABOUT 6000 FEET THIS EVENING OVER THE WESTERN MOUNTAINS BUT THE FAST MOVEMENT OF THE UPPER TROUGH WILL LIMIT SNOW AMOUNTS FROM A TRACE IN THE LOWER ELEVATIONS UP TO SEVERAL INCHES POSSIBLE ABOVE ABOUT 7500 FEET. RAPID CLEARING STILL ON TRACK FOR TUESDAY MORNING BEHIND THE TROUGH WITH SOME OROGRAPHIC SNOW AS WELL AS WEAK ISENTROPIC LIFT KEEPING LIGHT SNOW SHOWERS OVER THE WESTERN MOUNTAINS. STRONG PACIFIC JET STREAM WILL NOSE INTO NORTHERN IDAHO AND MONTANA TUESDAY NIGHT WITH OROGRAPHIC SNOWS INCREASING FROM ABOUT JACKSON NORTHWARD INTO GRAND TETON AND YELLOWSTONE PARKS EASTWARD INTO THE NORTHERN BIGHORN MOUNTAINS WEDNESDAY INTO WEDNESDAY NIGHT AS THE JET SAGS SLOWLY SOUTHWARD. .LONG TERM...THURSDAY THROUGH MONDAY A PACIFIC LOW PRESSURE TROUGH WILL MOVE INTO WESTERN WYOMING THURSDAY MORNING SPREADING SHOWERS INTO THE WESTERN MOUNTAINS. THE TROUGH WILL MOVE EAST THROUGH THE DAY WITH THE SHOWERS INCREASING AND SPREADING EAST AS WELL. STRONG WINDS WILL DEVELOP OVER THE MOUNTAIN RIDGES AND ALONG THE EAST SLOPES MOVING INTO THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY ACROSS SWEETWATER...SOUTHERN FREMONT AND NATRONA COUNTIES AND IN THE CODY AREA OF PARK COUNTY. THURSDAY NIGHT THE PRECIPITATION WILL BECOME MORE WIDESPREAD WITH SNOW LIKELY IN THE MOUNTAINS ABOVE 7500 FEET. TEMPERATURES WILL COOL AS THE TROUGH DEEPENS OVER THE NORTHERN AND CENTRAL ROCKIES. THE PRECIPITATION WILL SPREAD INTO THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AS TEMPERATURES CONTINUE TO FALL. WESTERN AND CENTRAL WYOMING WILL BEGIN TO DRY OUT FROM NORTHWEST TO SOUTHEAST LATE FRIDAY NIGHT WITH CLEARING OCCURRING SATURDAY. SATURDAY NIGHT WILL SEE WIDESPREAD FREEZING TEMPERATURES WITH DECREASING CLOUDS. SUNDAY AND MONDAY WILL BE DRY AND WARMER THROUGH THE PERIOD. THE EXTENDED MODELS START OUT IN FAIR AGREEMENT BUT THE SIGNIFICANT DIFFERENCES DEVELOP WITH THE TROUGH MOVING THROUGH FRIDAY AND SATURDAY. LESS DIFFERENCE OCCURS AS HIGH PRESSURE BUILDS IN THE THE DRY AND STABLE CONDITIONS SUNDAY AND MONDAY. && .AVIATION... DEEPENING TROUGH WILL CONTINUE TO BACK UPPER FLOW TO THE SOUTH-SOUTHWEST EARLY TODAY. STRENGTHENING PRESSURE GRADIENT WILL LEAD TO INCREASING WIND BY AROUND 18Z AT MOST TAF SITES. HAVE TONED DOWN WIND SPEEDS IN THE WIND RIVER BASIN AS MOUNTAIN WAVE EVENT DOES NOT APPEAR AS LIKELY AS IT DID EARLIER. GUSTY NORTHWEST WIND EXPECTED AT FAVORED SITES FOLLOWING TROUGH PASSAGE BETWEEN 00Z AND 06Z TUESDAY. OTHERWISE...VFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH THE PERIOD. MOISTURE PLUME WORKING ITS WAY NORTH THROUGH THE GREAT BASIN MAY PROVIDE AN ISOLATED SHOWER OR TWO OVER SOUTHWEST WYOMING AROUND 00Z/TUESDAY. HOWEVER...HAVE LEFT ALL INDICATIONS OUT OF THIS TAF PACKAGE DUE TO DRY AND WARM SUB-CLOUD LAYER. && .FIRE WEATHER... WINDY AND WARM CONDITIONS EXPECTED FOR MOST AREAS IN THE DISTRICT TODAY AHEAD OF AN APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT. MINIMUM RELATIVE HUMIDITY VALUES FROM 10-15 PERCENT ARE EXPECTED IN JOHNSON AND NATRONA COUNTIES THIS AFTERNOON AND WITH THE THE EXPECTED STRONG WINDS...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 1200 THROUGH 1800 HOURS. MINIMUM RH VALUES WILL BE MARGINAL IN NATRONA COUNTY BUT WITH SUSTAINED WINDS APPROACHING 30 MPH IN A LARGE PORTION OF THE COUNTY AND GUSTS NEAR 40 MPH POSSIBLE...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THROUGH THE LATE AFTERNOON IN THESE AREAS. A COLD FRONT WILL MOVE RAPIDLY THROUGH THE AREA THIS EVENING WITH WINDS DECREASING AND BECOMING WEST-NORTHWEST AND RELATIVE HUMIDITY LEVELS RAPIDLY INCREASING ALONG WITH MAINLY MOUNTAIN SHOWERS AND SNOW SHOWERS. A STRONG WESTERLY FLOW IS EXPECTED TO KEEP SCATTERED SNOW SHOWERS OVER THE NORTHWESTERN MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR WYZ280- 281-289. && UPDATE...AEM SHORT TERM...CHURCH LONG TERM...C.BAKER AVIATION...CNJ FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 1, 11:59 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1159 AM MDT MON OCT 1 2007 WYZ001>020-022>030-021100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1159 AM MDT MON OCT 1 2007 ...RED FLAG WARNING FOR NATRONA AND JOHNSON COUNTIES AS WELL AS THE GREEN AND RATTLESNAKE MOUNTAINS THIS AFTERNOON... ...HIGH WIND WARNING FOR THE LANDER FOOTHILLS AND THE EAST SLOPE OF THE WIND RIVER MOUNTAINS THROUGH 5 PM THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR NATRONA AND JOHNSON COUNTIES AS WELL AS THE GREEN AND RATTLESNAKE MOUNTAINS THIS AFTERNOON FROM 1 PM THROUGH 6 PM FOR STRONG WIND AND LOW RELATIVE HUMIDITY. MUCH OF THE REST OF WESTERN AND CENTRAL WYOMING WILL HAVE BREEZY TO WINDY CONDITIONS. A HIGH WIND WARNING IS IN EFFECT FOR THE LANDER FOOTHILLS AND THE EAST SLOPE OF THE WIND RIVER MOUNTAINS THROUGH 5 PM THIS AFTERNOON FOR SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY. AS THIS NEW STORM SYSTEM GATHERS STRENGTH IN THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF WESTERN AND CENTRAL WYOMING BY FRIDAY. COLDER AIR WILL FILTER INTO AREAS EAST OF THE DIVIDE FRIDAY NIGHT WHICH COULD TURN THE EXPECTED RAIN INTO SNOW ABOVE 6000 FEET. STAY TUNED THIS WEEK FOR FREQUENT UPDATES ON THIS WEEKS RAPIDLY CHANGING WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WINDS GREATER THAN 40 MPH. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:10 AM MDT | Red Flag Warning | RIW | Fremont, Johnson, Natrona, Sweetwater | 15 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.